Told to reduce T3 after many years: I have been... - Thyroid UK

Thyroid UK

111,342 members129,446 posts

Told to reduce T3 after many years

cornishman1
cornishman1

I have been on thyroxine treatment since my thirties I am now 72. I have recently been feeling very tired and 'spaced out' not dizzie but a little unstable at times. I would confirm however i am usually a very fit 72 year old person who has attended the gym regularly and in the not to distant past taught judo.

I visited the doctor who took bloods for testing and said they were puzzled by the results and accused me of over medicating which i have never done.

The symptoms felt ver similar to those i had when first diagnosed when i was hypothyridic, is this normal?

I have a good diet and eat meat but fish an eggs for protein and have recently using Spirolena in my cooking.

9 Replies
oldestnewest

Sorry, are you taking T3? Or just levo? How much? Do you have a copy of the results? Did difficult to comment without seeing them.

Opinions on spirulina differ. Some say it is good for hypos, some say it contains too much iodine. How much do you use a day, approximately?

As greygoose says, what are you taking? Levothyroxine? You’ve mentioned T3 so are you taking liothyronine?

And what were your results? We really need to see those to be able to comment. Your doctor will give them to you if you ask (has to by law, in fact).

It could be a nutritional deficiency causing your spaced out feeling. Ask your doctor to test your vitamin B12, folate, ferritin/iron and vitamin D. They are often deficient in people with thyroid problems.

Are you on treatment for any other issues? E.g. arthritis meds, high blood pressure, statins?

Hi Thanks for reply. I am on Calcium and vitimin D for oesteopenia and take multi vits with iron for all round health.

Was taking B12 (1000mgs) a day but hve stopped to see if this was giving me the symptoms.

Taking Levithyroxine was taking 175mg now on 150mgs. I will ask the doc for results when i see them next week. Thanks for reply.

My experience is that drs are nearly always puzzled by blood tests! they seem to have no ability to understand results and are quick to blame us.

Post results when you get them including the range.

As this is something new look at what has changed. New or changed supplements regime, i keep a diary of all meds, supplements, food, mood, temps and pulse. If you are over medicated your heart beat will be much higher than normal, hold your hands out, do they shake? Go back to previous regime before you felt spaced out and then slowly re add spirulina and see if that is reacting. Have you drunk more coffee than usual, sometimes it is something simple and/or symptoms go as quickly as they arrived. It is so easy for drs to just be lazy and say its over medication without any real investigation.

On another thyroid group i belong to, quite a few caught out by recent hot weather feeling tired, dizzy, nauseous, disorientated etc all symptoms of too much sun.

My endo thinks that as we get older we need less t3 (lol) easy for him to say as he doesnt need it to get through the day and still has his thyroid!

I did judo for 40 years but after thyroid removed, i gained enough weight to become a sumo wrestler!

Hi fellow judoka

Thank you for your reply and I agree with your thoughts and advice.

endomad
endomad in reply to cornishman1

just a thought, have they changed the brand of your levo recently, this has a bad effect on lots of us, the chemists just buy cheapest brand available at the time, check your med boxs x

Funny you should say this because i have had this problem before and the doctor said that this could not be it as there are strick standards. I did not believe this for one minute.

I attend to go back to see him this week and get a print out of all my results.

Thanks

You may also like...